Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
161 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is increase in weight is due to the Gabapentin tablet taken since hurting the pelvis at several places?

My daughter aged 16 has been on Gabapentin 300mg tds since august 2013 when she broke her pelvis in several places. She has been walking for the past 6 weeks and has reduced her gabapentin to 300mg b.d. and using ibuprufen maybe once or twice a day. She has noticed that she has put on weight over the past few weeks despite the fact she is now moving more than she was when non-weight bearing for 12 weeks. we wondered if this may be a side effect of the gabapentin despite the fact that she has reduced the dose.?
Fri, 10 Jan 2014
Report Abuse
Orthopaedic Surgeon, Joint Replacement 's  Response
gabapentin does increase weight no doubt , but why are u giving her for pelvis fracture , it may help decrease neural pain but nothing more with bone healing , what u can do is decrease the dosage to 300 mg then try stopping it with slowly decreasing as gabapentin also has withdrawal symptoms if stopped abruptly
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Analgesic


Is increase in weight is due to the Gabapentin tablet taken since hurting the pelvis at several places?

gabapentin does increase weight no doubt , but why are u giving her for pelvis fracture , it may help decrease neural pain but nothing more with bone healing , what u can do is decrease the dosage to 300 mg then try stopping it with slowly decreasing as gabapentin also has withdrawal symptoms if stopped abruptly